Alert archive / Oklahoma / Special Weather Statements in 2010
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 6, 2010, 7:21 PM CDT for Sequoyah County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2010, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 6, 2010, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 42 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WWUS84 KTSA 070021
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT TUE JUL 6 2010
OKZ072-070045-
SEQUOYAH OK-
721 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BRUSHY...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...BRUSHY AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3540 9471 3553 9490 3565 9480 3565 9464
3553 9456
TIME...MOT...LOC 0021Z 136DEG 12KT 3551 9468
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 6, 6:23 PM CDT, 58 minutes earlier.
Area forecast discussion, Jul 6, 6:23 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 623 PM CDT TUE JUL 6 2010 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS...WITH COVERAGE DECREASING AFTER 02-04Z. EXPECT MAINLY MVFR CIGS/VSBYS IN AND AROUND STORMS. IFR CIGS MAY DEVELOP LATER TONIGHT ACROSS MUCH OF SE OK AND NW AR...WITH THUNDERSTORMS ONCE AGAIN REDEVELOPING ACROSS MOST OF THE AREA AFTER 15Z. && .PREV DISCUSSION... /ISSUED 259 PM CDT TUE JUL 6 2010/ DISCUSSION... A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION... WITH FAIRLY WEAK FLOW ALOFT. ONGOING CONVECTIVE ACTIVITY CONTINUES TO PLAGUE MUCH OF NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS AFTERNOON. LOCALIZED FLOODING HAS BEEN REPORTED THROUGHOUT THIS AREA DUE TO RAINFALL CONTINUING TO RE-DEVELOP OVER THE SAME AREAS. THE PAST SEVERAL DAYS HAVE SEEN A PATTERN OF SHOWERS AND THUNDERSTORMS DEVELOPING DURING THE EARLY MORNING HOURS... PERSISTING THROUGHOUT THE DAY OVER GENERALLY THE SAME AREA... AND THEN WEAKENING AFTER SUNSET. MODELS SUGGEST THAT THIS PATTERN WILL PERSIST ACROSS THE REGION FOR THE NEXT TWO DAYS. HIGH POPS WILL CONTINUE ACROSS THE FORECAST AREA... WITH THE HIGHEST BEING DURING THE AFTERNOON HOURS. HEAVY RAINFALL AND SOME TRAINING OF CELLS WILL REMAIN POSSIBLE AS UPPER FLOW REMAINS WEAK. THE UPPER PATTERN WILL SLOWLY BEGIN EVOLVING LATER THIS WEEK. THE NEWS-MAKING AREA OF HIGH PRESSURE ALOFT SITUATED ACROSS THE NORTHEAST CONUS WILL SLOWLY BEGIN TO MIGRATE SOUTHWARD... THEN WESTWARD ACROSS THE SOUTHERN PLAINS LATER THIS WEEK AND INTO THE WEEKEND. THIS WILL EVENTUALLY RETURN A MORE SEASONAL UPPER PATTERN TO OUR REGION... LESSENING OUR PRECIPITATION CHANCES AND TURNING UP THE HEAT TO MORE SEASONAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 88 74 85 / 70 80 60 70 FSM 75 89 73 88 / 40 90 50 70 MLC 74 85 72 86 / 50 70 50 70 BVO 71 88 72 85 / 70 80 60 70 FYV 72 84 71 85 / 50 90 60 80 BYV 71 85 70 85 / 50 80 50 80 MKO 73 88 71 86 / 50 90 60 70 MIO 72 89 72 87 / 70 80 60 70 F10 73 86 71 86 / 60 80 50 70 HHW 76 89 73 89 / 50 70 40 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jul 6, 5:05 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 PM CDT TUE JUL 6 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 PM CDT TUE JUL 6 2010 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THROUGH TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING...WITH RISK DIMINISHING THIS EVENING. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS THAT ORIGINALLY FORMED ALONG A SURFACE CONVERGENCE BOUNDARY ACROSS NORTHEAST OKLAHOMA HAVE SPREAD SOUTHEAST...AS OUTFLOW HAS GENERATED NEW CONVECTION AS THE AFTERNOON HAS PROGRESSED. A VERY MOIST ATMOSPHERE REMAINS IN PLACE...ALONG WITH VERY WEAK WIND FIELDS. THE RESULT CONTINUES TO BE THUNDERSTORMS THAT HAVE PRODUCED VERY HEAVY RAINFALL THAT HAS LEAD TO FLASH FLOODING. WHILE MOST FLOODING ISSUES HAVE BEEN TO CONFINED TO AREAS ALONG AND NORTHWEST OF INTERSTATE 44...ANY THUNDERSTORM THAT DEVELOPS ACROSS AREAS THAT HAVE BENEFITED FROM AFTERNOON SUNSHINE WILL LIKELY PRODUCE INTENSE HEAVY RAINFALL. ADDITIONALLY... ONE OR TWO STORMS THROUGH EARLY EVENING WILL BE CAPABLE OF PRODUCING SEVERE DOWNBURST WINDS OF 60 TO 70 MPH. MOST OF THE ACTIVITY IS ANTICIPATED TO DIMINISH THIS EVENING...AS DAYTIME HEATING IS LOST. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION IS NOT LIKELY AS SEVERE WEATHER IS EXPECTED TO REMAIN VERY ISOLATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL. THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE MOIST TROPICAL AIRMASS WILL REMAIN OVER THE REGION FOR SEVERAL MORE DAYS. MEANWHILE...A DISTURBANCE CURRENTLY OVER LOUISIANA WILL GRADUALLY LIFT NORTH TONIGHT AND WEDNESDAY AND WILL OFFER INCREASED THUNDERSTORM COVERAGE AND HEAVY RAINFALL POTENTIAL THROUGH THURSDAY. A FRONTAL BOUNDARY WILL PUSH SOUTH INTO THE AREA LATE IN THE WEEK...KEEPING THE CHANCE OF SHOWERS AND THUNDERSTORMS GOING INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 6, 5:57 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
557 PM CDT TUE JUL 6 2010
ARZ011-062345-
MADISON AR-
557 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
EASTERN MADISON
AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF WEATHERS...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...KINGSTON AND MARBLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3601 9344 3598 9344 3593 9351 3611 9370
3618 9357 3616 9358 3615 9355 3613 9354
3613 9352 3601 9342
TIME...MOT...LOC 2257Z 147DEG 14KT 3601 9349Special weather statement, Jul 6, 6:13 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CDT TUE JUL 6 2010
ARZ002-062345-
CARROLL AR-
613 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
NORTHWESTERN CARROLL
AT 613 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF BERRYVILLE...MOVING NORTHWEST AT 25 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BERRYVILLE...EUREKA SPRINGS...
GRANDVIEW AND BEAVER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3626 9359 3629 9366 3631 9366 3630 9368
3639 9386 3648 9383 3650 9367 3634 9352
TIME...MOT...LOC 2313Z 125DEG 20KT 3634 9360Special weather statement, Jul 6, 6:23 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
623 PM CDT TUE JUL 6 2010
ARZ011-070000-
MADISON AR-
623 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL MADISON
AT 623 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MARBLE. THE STORM WAS NEARY STATIONARY. SOME LOCATIONS NEAR THIS
STORM INCLUDE...HUNTSVILLE AND MARBLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3600 9375 3618 9375 3616 9358 3615 9354
3613 9354 3599 9354
TIME...MOT...LOC 2323Z 069DEG 1KT 3607 9363Special weather statement, Jul 6, 6:28 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CDT TUE JUL 6 2010
OKZ064-065-070000-
CREEK OK-OKFUSKEE OK-
628 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN CREEK
IN EAST CENTRAL OKLAHOMA
NORTHERN OKFUSKEE
AT 628 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF OKFUSKEE TO 3 MILES WEST OF MASON
TO 8 MILES SOUTHWEST OF MASON...MOVING NORTH AT 20 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OKFUSKEE
AND WELTY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3550 9621 3550 9638 3547 9646 3569 9661
3576 9646 3576 9624
TIME...MOT...LOC 2328Z 169DEG 15KT 3557 9625 3559 9640
3553 9647Special weather statement, Jul 6, 7:10 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT TUE JUL 6 2010
ARZ010-070045-
WASHINGTON AR-
710 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL WASHINGTON
AT 710 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
GREENLAND...MOVING WEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FAYETTEVILLE...WEST FORK...
FARMINGTON AND GREENLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
LAT...LON 3587 9431 3610 9430 3608 9409 3590 9409
TIME...MOT...LOC 0010Z 091DEG 4KT 3598 9413Special weather statement, Jul 6, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
721 PM CDT TUE JUL 6 2010
OKZ072-070045-
SEQUOYAH OK-
721 PM CDT TUE JUL 6 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
AT 721 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BRUSHY...MOVING NORTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SALLISAW...BRUSHY AND MARBLE CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3540 9471 3553 9490 3565 9480 3565 9464
3553 9456
TIME...MOT...LOC 0021Z 136DEG 12KT 3551 9468The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:47 PM CDT | River Flood Warning | TSA | Nowata | 25 hr |
| Jul 6, 8:13 PM CDT | Areal Flood Advisory | TSA | Sequoyah | 2 hr |
| Jul 6, 8:49 PM CDT | River Flood Warning | TSA | Washington | 6 hr |
| Jul 6, 8:49 PM CDT | River Flood Warning | TSA | Washington | 6 hr |
| Jul 7, 11:27 AM CDT | Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 64 hr |
| Jul 7, 12:44 PM CDT | Flash Flood Warning | TSA | Pittsburg | 3 hr |
| Jul 7, 1:16 PM CDT | Tornado Warning | TSA | Haskell | 29 min |
| Jul 7, 1:41 PM CDT | Tornado Warning | TSA | Haskell | 34 min |
| Jul 7, 1:45 PM CDT | Tornado Warning | TSA | Haskell | 30 min |
| Jul 7, 2:49 PM CDT | Special Weather Statement | TSA | Sequoyah | 41 min |
| Jul 7, 3:43 PM CDT | Areal Flood Warning | TSA | Pittsburg | 4 hr |
| Jul 7, 6:21 PM CDT | Areal Flood Advisory | TSA | Osage | 3 hr |
| Jul 6, 7:10 PM CDT | Special Weather Statement | TSA | Washington | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2010Every special weather statement in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.